Journal of the Mathematical Society of Japan

Solomon–Terao algebra of hyperplane arrangements

Takuro ABE, Toshiaki MAENO, Satoshi MURAI, and Yasuhide NUMATA

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We introduce a new algebra associated with a hyperplane arrangement $\mathcal{A}$, called the Solomon–Terao algebra $ST(\mathcal{A}, \eta)$, where $\eta$ is a homogeneous polynomial. It is shown by Solomon and Terao that $ST(\mathcal{A}, \eta)$ is Artinian when $\eta$ is generic. This algebra can be considered as a generalization of coinvariant algebras in the setting of hyperplane arrangements. The class of Solomon–Terao algebras contains cohomology rings of regular nilpotent Hessenberg varieties. We show that $ST(\mathcal{A}, \eta)$ is a complete intersection if and only if $\mathcal{A}$ is free. We also give a factorization formula of the Hilbert polynomials of $ST(\mathcal{A}, \eta)$ when $\mathcal{A}$ is free, and pose several related questions, problems and conjectures.

Note

The authors are partially supported by JSPS KAKENHI Grant-in-Aid for Scientific Research (B) 16H03924. The second author is supported by JSPS KAKENHI Grant-in-Aid for Scientific Research (C) 16K05083.

Article information

Source
J. Math. Soc. Japan, Advance publication (2019), 21 pages.

Dates
Received: 24 February 2018
First available in Project Euclid: 17 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1563350426

Digital Object Identifier
doi:10.2969/jmsj/79957995

Subjects
Primary: 32S22: Relations with arrangements of hyperplanes [See also 52C35]
Secondary: 13E10: Artinian rings and modules, finite-dimensional algebras

Keywords
hyperplane arrangements logarithmic derivation modules free arrangements Solomon–Terao formula complete intersection ring Artinian ring

Citation

ABE, Takuro; MAENO, Toshiaki; MURAI, Satoshi; NUMATA, Yasuhide. Solomon–Terao algebra of hyperplane arrangements. J. Math. Soc. Japan, advance publication, 17 July 2019. doi:10.2969/jmsj/79957995. https://projecteuclid.org/euclid.jmsj/1563350426


Export citation

References

  • [1] T. Abe, Divisionally free arrangements of hyperplanes, Invent. Math., 204 (2016), 317–346.
  • [2] T. Abe, M. Barakat, M. Cuntz, T. Hoge and H. Terao, The freeness of ideal subarrangements of Weyl arrangements, J. European Math. Soc., 18 (2016), 1339–1348.
  • [3] T. Abe, T. Horiguchi, M. Masuda, S. Murai and T. Sato, Hessenberg varieties and hyperplane arrangements, J. Reine Angew. Math., to appear. DOI:https://doi.org/10.1515/crelle-2018-0039.
  • [4] T. Abe and L. Kühne, Heavy hyperplane in multiarrangements and their freeness, J. Algebraic Combin., 48 (2018), 581–606.
  • [5] A. Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogénes de groupes de Lie compacts, Ann. of Math. (2), 57 (1953), 115–207.
  • [6] C. Chevalley, Invariants of finite groups generated by reflections, Amer. J. Math., 77 (1955), 778–782.
  • [7] F. De Mari, C. Procesi and M. A. Shayman, Hessenberg varieties, Trans. Amer. Math. Soc., 332 (1992), 529–534.
  • [8] R. Epure and M. Schulze, A Saito criterion for holonomic divisors, Manuscr. Math., to appear. arXiv:1711:10259.
  • [9] M. Harada and J. Tymoczko, Poset pinball, GKM-compatible subspaces, and Hessenberg varieties, J. Math. Soc. Japan, 69 (2017), 945–994.
  • [10] T. Harima, T. Maeno, H. Morita, Y. Numata, A. Wachi and J. Watanabe, The Lefschetz Properties, Lecture Notes in Math, 2080, Springer, Heidelberg, 2013.
  • [11] P. Orlik and L. Solomon, Combinatorics and topology of complements of hyperplane arrangements, Invent. Math., 56 (1980), 167–189.
  • [12] P. Orlik and H. Terao, Arrangements of hyperplanes, Grundlehren der Mathematischen Wissenschaften, 300, Springer-Verlag, Berlin, 1992.
  • [13] P. Orlik and H. Terao, Arrangements and Milnor fibers, Math. Ann., 301 (1995), 211–235.
  • [14] K. Saito, On the uniformization of complements of discriminant loci, AMS Summer Institute, Williams college, 1975, RIMS Kōkyūroku, 287 (1977), 117–137.
  • [15] W. Slofstra, Rationally smooth Schubert varieties and inversion hyperplane arrangements, Adv. Math., 285 (2015), 709–736.
  • [16] L. Smith, Polynomial invariants of finite groups, Res. Notes Math., A K Peters, Wellesley, MA, 1995.
  • [17] L. Solomon and H. Terao, A formula for the characteristic polynomial of an arrangement, Adv. Math., 64 (1987), 305–325.
  • [18] E. Sommers and J. Tymoczko, Exponents of $B$-stable ideals, Trans. Amer. Math. Soc., 358 (2006), 3493–3509.
  • [19] H. Terao, Arrangements of hyperplanes and their freeness I, II, J. Fac. Sci. Univ. Tokyo, 27 (1980), 293–320.
  • [20] H. Terao, Generalized exponents of a free arrangement of hyperplanes and Shepherd–Todd–Brieskorn formula, Invent. Math., 63 (1981), 159–179.